Flood, Delaware
- When
- September 4, 6:30 AM EST to 12:44 PM EST
- Where
- Delaware forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.198, -74.966 (the zone’s center; the record gives no point)
A slow moving cold front crossed the area dropping 1 to 2 inches of rain. This rain fell on grounds already saturated from 2 to 4 inches of rain that fell on September 1st to 2nd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A slow moving cold front crossed the area dropping 1 to 2 inches of rain. This rain fell on grounds already saturated from 2 to 4 inches of rain that fell on September 1st to 2nd. With all of the rain, the East Branch of the Delaware River at Fishs Eddy crested at 15.70 feet. Flood stage is 15 feet. This flooding was enhanced by flooding upstream on the Beaver Kill and spilling of water at Pepacton Reservoir.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Sep 4, 1:55 AM EST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 255 AM EDT THU SEP 4 2003 A SHORTWAVE MOVING THROUGH THE AREA IS GENERATING A LARGE AREA OF MODERATE TO OCCASIONALLY HEAVY RAIN...BUT DURING THE PAST HOUR THE CELLS HAVE SHOWN A WEAKENING TREND. THE BACK EDGE OF THE PRECIP SHIELD IS CLOSE TO A UTICA-BGM-TOWANDA LINE...AND SHOULD BE OUT OF OUR AREA BY 5 AM. ADDITIONAL SHORTWAVE ENERGY CURRENTLY MOVING INTO WISCONSIN/MICHIGAN WILL AFFECT OUR AREA TODAY...SO WILL KEEP CHC POPS FOR SHOWERS/TSTORMS ALL ZONES. NW ZONES SHOULD SEE A LITTLE SUN THIS AFTERNOON...BUT ELSEWHERE SKIES WILL BE MOSTLY CLOUDY. TONIGHT..LINGERING SHOWER/TSTORMS WILL EXIT SE ZONES BY MIDNIGHT. SKIES SHOULD BE PARTLY CLOUDY OVER SE ZONES...BUT A SHORTWAVE TROUGH MOVING INTO THE AREA SHOULD KEEP SKIES MOSTLY CLOUDY ELSEWHERE. FRIDAY..HIGH PRESSURE BUILDS IN...BUT MOISTURE UNDERNEATH THE INVERSION SHOULD ALLOW LOTS OF STRATOCU TO FORM ONCE WE GET A LITTLE HEATING. EXTENDED (FRI NIGHT..WED)..SKIES CLEAR FRI NIGHT...AND OTHER THAN A CHANCE OF A SHOWER SUN/SUN NIGHT WHEN ANOTHER COLD FRONT MOVES THROUGH...THE EXTENDED PERIOD LOOKS DRY AND SEASONABLY COOL. WORK ZONES OUT. ZONES BY 4 AM. .BGM...NONE. VAN AUSDALL
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-041000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 335 AM EDT THU SEP 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2003Every state in 2003This day in weather historyWarnings in New York, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371964.